Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 13, 2012, 2:46 PM MST for 6 counties in Wyoming. It took effect at Jan 14, 2012, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2012, 2:46 PM MST (21:46 UTC)
- In effect from
- Jan 14, 2012, 2:00 PM MST
- Expired
- Jan 14, 2012, 9:58 AM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS75 KRIW 132146 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MST FRI JAN 13 2012 ...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... .STRONG WEST FLOW WITH DEVELOPING MOUNTAIN WAVE PHENOMENA IS EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY NIGHT...PRODUCING AREAS OF HIGH WINDS ALONG AND NEAR THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS. HIGH WINDS MAY DEVELOP IN THE CODY FOOTHILLS MAINLY WEST AND NORTH OF THE CITY. ALSO HIGH WINDS MAY DEVELOP IN THE DUBOIS AREA EXTENDING SOUTHEAST ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS TO SOUTH PASS. HIGH WINDS WILL ALSO BE POSSIBLE THROUGH SOUTHERN FREMONT COUNTY AND ACROSS MUCH OF NATRONA COUNTY FROM BEAVER RIM TO MUDDY GAP AND FROM HIGHLAND TO THE CITY OF CASPER. AROUND CASPER THE BEST CHANCE FOR HIGH WINDS SHOULD BE ON THE SOUTH SIDE OF TOWN ALONG WYOMING BOULEVARD AND UP THE LOWER SLOPES OF CASPER MOUNTAIN. WYZ002-003-141015- /O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 246 PM MST FRI JAN 13 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE DECREASING AROUND 5 AM MST. * WIND...ABOVE 7000 FEET 50 MPH WINDS WITH GUSTS TO 75 MPH MAY DEVELOP. BELOW 7000 FEET 40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP. THE EXCEPTION MAY BE IN THE CLARK AREA WHERE WIND GUSTS MAY REACH 80 MPH. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 AND 296. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-016-141015- /O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 246 PM MST FRI JAN 13 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE DECREASING AROUND 5 AM MST. * WIND...ABOVE 7000 FEET 50 MPH WINDS WITH GUSTS TO 75 MPH MAY DEVELOP. BELOW 7000 FEET 40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG HIGHWAY 26 IN THE DUBOIS AREA...AND ALONG HIGHWAY 28 OVER SOUTH PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-141015- /O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 246 PM MST FRI JAN 13 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE DECREASING AROUND 5 AM MST. * WIND...40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-141015- /O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 246 PM MST FRI JAN 13 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE DECREASING AROUND 5 AM MST. * WIND...40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP. * IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG INTERSTATE 25 AND HIGHWAYS 220 AND 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
2 follow-up statements
835 WWUS75 KRIW 140948 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MST SAT JAN 14 2012 ...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS THIS AFTERNOON THROUGH TONIGHT... .STRONG WEST FLOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THIS FAVORED FLOW PATTERN IS EXPECTED TO PRODUCE AREAS OF HIGH WIND ALONG AND NEAR THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. CONSEQUENTLY...HIGH WIND IS EXPECTED TO DEVELOP IN THE CODY FOOTHILLS...MAINLY WEST AND NORTH OF CODY. HIGH WIND MAY ALSO DEVELOP IN THE DUBOIS AREA EXTENDING SOUTHEAST ALONG THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS TO SOUTH PASS. HIGH WIND WILL ALSO DEVELOP ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS AFTERNOON UNDER A STRONG FAVORED WEST TO SOUTHWEST FLOW. STRONG WIND REMAINS POSSIBLE ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AS WELL UNDER THIS FLOW PATTERN. AROUND CASPER THE BEST CHANCE FOR HIGH WIND MAY BE ON THE SOUTH SIDE OF TOWN ALONG WYOMING BOULEVARD AND UP THE LOWER SLOPES OF CASPER MOUNTAIN. WYZ002-003-142100- /O.UPG.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ /O.NEW.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 248 AM MST SAT JAN 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WIND IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AFTER 5 AM MST SUNDAY. * WIND...ABOVE 7000 FEET 50 MPH WIND WITH GUSTS TO 75 MPH ARE EXPECTED TO DEVELOP. BELOW 7000 FEET 40 MPH WIND WITH GUSTS TO 60 MPH WILL DEVELOP. THE EXCEPTION WILL BE IN THE CLARK AREA WHERE WIND GUSTS MAY REACH 80 MPH. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND TRAVEL DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 AND 296. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-142100- /O.UPG.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ /O.NEW.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 248 AM MST SAT JAN 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...HIGH WIND WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AROUND 5 AM MST SUNDAY. * WIND...40 MPH WIND WITH GUSTS TO 60 MPH ARE EXPECTED...ESPECIALLY OVER THE HIGHER TERRAIN. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-016-142100- /O.CON.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 248 AM MST SAT JAN 14 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. * SUMMARY AND TIMING...HIGH WIND MAY DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT BEFORE DECREASING AROUND 5 AM MST ON SUNDAY. * WIND...ABOVE 7000 FEET 50 MPH WIND WITH GUSTS TO 75 MPH MAY DEVELOP. BELOW 7000 FEET 40 MPH WIND WITH GUSTS TO 60 MPH MAY DEVELOP. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG HIGHWAY 26 IN THE DUBOIS AREA...AND ALONG HIGHWAY 28 OVER SOUTH PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-142100- /O.CON.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 248 AM MST SAT JAN 14 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. * SUMMARY AND TIMING...HIGH WIND MAY DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT BEFORE DECREASING AROUND 5 AM MST SUNDAY. * WIND...40 MPH WIND WITH GUSTS TO 60 MPH MAY DEVELOP. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL DANGEROUS ALONG INTERSTATE 25 AND HIGHWAYS 220 AND 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
620 WWUS75 KRIW 141658 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 958 AM MST SAT JAN 14 2012 ...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS THIS AFTERNOON THROUGH TONIGHT... .AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE HIGH WINDS IN PORTIONS OF CENTRAL WYOMING THROUGH TONIGHT. WYZ015-016-020-141800- /O.CAN.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...DUBOIS...CASPER 958 AM MST SAT JAN 14 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. STRONG WEST WINDS ARE STILL EXPECTED THROUGH TONIGHT BUT THE THREAT OF HIGH WINDS HAS DIMINISHED. THEREFORE...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH WIND WATCH FOR THE AREA. $$ WYZ002-003-150100- /O.CON.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 958 AM MST SAT JAN 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY. * SUMMARY AND TIMING...A VERY STRONG WEST WIND IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AFTER 5 AM MST SUNDAY. * WIND...ABOVE 7000 FEET 50 MPH WEST WIND WITH GUSTS TO 75 MPH ARE EXPECTED TO DEVELOP. BELOW 7000 FEET 40 MPH WEST WIND WITH GUSTS TO 60 MPH WILL DEVELOP. THE EXCEPTION WILL BE IN THE CLARK AREA WHERE WIND GUSTS MAY REACH 80 MPH. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND TRAVEL DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 AND 296. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-150100- /O.CON.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 958 AM MST SAT JAN 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST SUNDAY. * SUMMARY AND TIMING...HIGH WIND WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AROUND 5 AM MST SUNDAY. * WIND...40 MPH WEST WIND WITH GUSTS TO 60 MPH ARE EXPECTED... ESPECIALLY OVER THE HIGHER TERRAIN. * IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 13, 11:32 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 13, 11:32 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1132 AM MST FRI JAN 13 2012 SHORT TERM...TODAY THROUGH SUNDAY NIGHT SOME LIGHT RADAR RETURNS PRESENT OVER THE BIGHORN MOUNTAINS THIS MORNING. THOUGH THE RETURNS ARE LIGHT...IT IS POSSIBLE THAT FLURRIES ARE PRESENT WITH THIS ACTIVITY. ANY FLURRY ACTIVITY IS EXPECTED TO END THIS MORNING...WITH WIDESPREAD DRY CONDITIONS EXPECTED FOR THE NEXT COUPLE DAYS. THE TEMPERATURE FORECAST REMAINS A CHALLENGE. MORNING INVERSIONS HAVE STILL BEEN DIFFICULT TO LIFT...RESULTING IN SOME COOLER DAYTIME TEMPERATURES. HOWEVER...THIS DOES NOT APPEAR TO BE AS MUCH A CASE TODAY WHEN TEMPERATURES ARE ANTICIPATED TO WARM ACROSS THE CWA. CONTINUED HIGH PRESSURE WILL RESULT IN CONTINUED WARMING THROUGH SATURDAY. THE RIDGE IS EXPECTED TO FLATTEN EARLY SUNDAY...WITH A COLD FRONT ADVANCING TOWARDS THE INTERMOUNTAIN WEST BY SUNDAY AFTERNOON. SNOWFALL WILL SPREAD ACROSS THE WESTERN AND NORTHERN MOUNTAINS SUNDAY AFTERNOON...WITH THE FRONT CONTINUING TO MOVE EAST THROUGH THE AREA THROUGH THE EVENING. SNOWFALL WILL SPREAD ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST ALONG WITH THE FRONTAL PASSAGE. SNOWFALL AMOUNTS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO BE EVALUATED AS THE SYSTEM NEARS. MEANWHILE...UNDER THE INFLUENCE OF THE HIGH PRESSURE...BREEZY WIND WILL DEVELOP OVER THE LEE SIDE OF THE CENTRAL MOUNTAINS...WITH INCREASED WIND EXPECTED OVER THE CODY FOOTHILLS. MODELS DO NOT SUPPORT A MOUNTAIN WAVE TONIGHT...JUST AN INCREASED GAP FLOW. HOWEVER...MODELS DO INDICATE A STRENGTHENING POTENTIAL FOR STRONG WIND TO DEVELOP SATURDAY NIGHT. CONTINUE TO TREND WIND-SPEEDS FOR SATURDAY NIGHT AND EARLY SUNDAY MORNING UPWARDS ACROSS THE FAVORED AREAS...AND THIS SITUATION WILL ALSO CONTINUE TO BE MONITORED. LONG TERM...MONDAY THROUGH FRIDAY A VERY ACTIVE WEEK IS IN STORE FOR THE COWBOY STATE. ARCTIC COLD AND SOME SNOW TO START THE WORK WEEK. THIS WILL BE FOLLOWED BY MILDER CONDITIONS...WITH PERIODS OF SIGNIFICANT SNOWFALL LIKELY ACROSS THE WEST WEDNESDAY THROUGH FRIDAY...AND STRONG WINDS IN MOST PLACES. VERY COLD CONDITIONS ARE EXPECTED MONDAY IN WAKE OF A COLD FRONT THAT PUSHES ACROSS THE AREA SUNDAY NIGHT/EARLY MONDAY MORNING. WILL KEEP DECENT POPS ONGOING MONDAY FOR LIFT ASSOCIATED WITH THE UPPER TROUGH PUSHING ACROSS THE AREA...AND THE STRONG 700MB BAROCLINIC ZONE PUSHING ACROSS THE EASTERN PORTION OF THE FORECAST AREA MONDAY MORNING. SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN GENERALLY ON THE LIGHT SIDE...WITH THE BEST CHANCE OVER THE NORTHERN MOUNTAINS...AND OVER JOHNSON COUNTY. ONCE THIS TROUGH PASSES...THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE DEVELOPMENT OF A STRONG WEST/NORTHWEST FLOW FOR THE REST OF THE FORECAST PERIOD. THE FLOW WILL BE OPEN ALL THE WAY INTO THE CENTRAL PACIFIC...PROVIDING PLENTY OF MOISTURE FOR A PROLONGED PERIOD OF SNOW ACROSS THE WEST...WITH PERIODS OF HEAVY SNOW AS SHORT WAVES RIPPLE THROUGH. THE STRONG WEST TO NORTHWEST FLOW WILL ALSO CREATE A PROLONGED PERIOD OF WINDY AND RELATIVELY WARM CONDITIONS EAST OF THE DIVIDE. CURRENTLY...MEDIUM RANGE MODELS ARE PROJECTING THE SNOW REMAINING LIGHT OUT WEST THROUGH TUESDAY NIGHT...BUT BECOMING HEAVY AT TIMES FROM WEDNESDAY THROUGH FRIDAY...AS A STRONG 140+ KT JET MOVES ACROSS THE NORTHWEST CONUS. MODELS DIFFER ON JET PLACEMENT AND TIMING...WHICH WILL HAVE A SIGNIFICANT IMPACT ON WHEN TO EXPECT THE HEAVIEST SNOWFALL. HAVING SAID THAT...HAVE CONTINUED CHANCE/LIKELY POPS OUT WEST...WITH SOME SPILL OVER POPS EAST OF THE DIVIDE. HOWEVER...EAST OF THE DIVIDE...THE MAIN STORY WILL BE VERY STRONG CHINOOK WINDS. AVIATION.../18Z ISSUANCE/ NORTHWEST FLOW ALOFT WILL BRING INTERMITTENT HIGH CLOUDS OVER WEST CENTRAL WYOMING THROUGH TONIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL IN THE SHORT TERM. AREAS FROM KBPI-KRKS...AND KRKS-KCPR WILL REMAIN BREEZY THROUGH EARLY THIS EVENING. THEN GENERALLY LIGHT WINDS ACROSS THE FORECAST AREA TONIGHT AND EARLY SATURDAY. FIRE WEATHER... A FEW FLURRIES WILL BE POSSIBLE OVER THE BIGHORN MOUNTAINS THIS MORNING...WITH WIDESPREAD DRY CONDITIONS EXPECTED BY THIS AFTERNOON. DRY CONDITIONS...WITH WARMING TEMPERATURES THEN EXPECTED FOR THE NEXT COUPLE DAYS. SOME INCREASE SOUTHWEST WIND WILL BE POSSIBLE BETWEEN ROCK SPRINGS AND CASPER...AND ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS. STRONG WIND IS POSSIBLE OVER EAST SLOPES OF THE ABSAROKA MOUNTAINS SATURDAY NIGHT AND INTO SUNDAY MORNING. THIS SCENARIO WILL CONTINUE TO BE MONITORED. THE NEXT WEATHER PRODUCING SYSTEM IS ANTICIPATED FOR SUNDAY MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON WITH MUCH COLDER TEMPERATURES. STAY TUNED FOR UPDATES RELATING TO THIS SYSTEM. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...KPL FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jan 13, 5:00 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST FRI JAN 13 2012 WYZ001>020-022>030-141300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST FRI JAN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY NIGHT AND SUNDAY...STRONG WEST WINDS MAY DEVELOP IN THE CODY FOOTHILLS. WEDNESDAY AND THURSDAY...SIGNIFICANT SNOWFALL POSSIBLE WEST...AND VERY STRONG WINDS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.